The Naked Scientists

The Naked Scientists Forum

Author Topic: Why can steroid use lead to increased body odor?  (Read 18371 times)

Offline bezoar

  • Hero Member
  • *****
  • Posts: 950
    • View Profile
Why can steroid use lead to increased body odor?
« on: 16/07/2003 07:12:58 »
Does anyone know of any reason why a boy who uses steroids should have such an awful body odor?  My significant other's son, who unfortunately has a steroid habit, stinks.  It's an odor I can only describe as a gonad with after shave lotion on it.  It's kind of musky, but sickeningly sweet at the same time.  He buys and sell exotic animals, and at first I thought it was the monkeys.  He always has several of them in cages in the house.  Then he left town, the house was devoid of primates, and I closed all the doors in his room of the house to isolate where the odor was coming from.  It was from his room.  It's him.  And all my friends can smell it but his father doesn't.  Could it be some type of testosterone thing that mainly women smell?  My father smelled it too, but he's 81, and undoubtedly with low testosterone levels.

Bezoar
« Last Edit: 30/06/2004 09:05:01 by Exodus »


 

Offline Rokitansky

  • Sr. Member
  • ****
  • Posts: 108
    • View Profile
Re: Why can steroid use lead to increased body odor?
« Reply #1 on: 19/05/2004 00:06:20 »
Why is this left unanswerd[?]

Well, if no one wants, I`ll take a shoot.:)

Testosteron and other androgens increase secretion of glands which secete sebacus (latin, sorry i don`t know to say it in English), called gll. sebacee. This also happens during puberty which then causes pimples to occur. During the time skin adapts in one or another way to this, and pimples usualy withdrow. The possible reason for this to occur may be that fatty acids from sebacus act an inflamatory mediators.

My friend also practices a gim and takes steroides and he has a lot of pimples. Increased secretion of these glands, and possibly some others could cause inpleasant odor.
« Last Edit: 19/05/2004 00:07:17 by Rokitansky »
 

Offline neilep

  • Withdrawnmist
  • Naked Science Forum GOD!
  • *******
  • Posts: 20602
  • Thanked: 8 times
    • View Profile
Re: Why can steroid use lead to increased body odor?
« Reply #2 on: 19/05/2004 00:14:16 »
Good one Darko...and well pointed out as to why no one had answered it.....Nancy, I hope he's off the steroids now!....will you give us an update on the situation ?

'Men are the same as women...just inside out !'  
 

Offline bezoar

  • Hero Member
  • *****
  • Posts: 950
    • View Profile
Re: Why can steroid use lead to increased body odor?
« Reply #3 on: 23/05/2004 01:31:45 »
Naw, he's still roiding away, but his dad and I no longer go out, so I don't have to smell the little pig, but I gotta tell y'all, that is a nauseating odor.  Different from normal body odor.  Now if it were just increased secretions, I would figure it would smell like normal body odor, only worse.  This is a real different kind of smell.  A doctor friend of mine suggested it might be due to liver failure.
« Last Edit: 25/05/2004 12:58:37 by bezoar »
 

Offline neilep

  • Withdrawnmist
  • Naked Science Forum GOD!
  • *******
  • Posts: 20602
  • Thanked: 8 times
    • View Profile
Re: Why can steroid use lead to increased body odor?
« Reply #4 on: 23/05/2004 04:17:55 »
...is he very yellow ?...surely the guy should be getting some kind of help.....I reckon I can smell him too !!!..hang on...NO...it's me !!

'Men are the same as women...just inside out !'  
 

Offline bezoar

  • Hero Member
  • *****
  • Posts: 950
    • View Profile
Re: Why can steroid use lead to increased body odor?
« Reply #5 on: 25/05/2004 12:59:58 »
Not yellow, just stinky.  Blood pressure of 140/100 at age 29, but swears the steroids aren't hurting him.  Right.
 

Offline neilep

  • Withdrawnmist
  • Naked Science Forum GOD!
  • *******
  • Posts: 20602
  • Thanked: 8 times
    • View Profile
Re: Why can steroid use lead to increased body odor?
« Reply #6 on: 25/05/2004 15:48:25 »
What on earth is he taking the steroids for ?....you don't get a 'high' from them do you ?...or is he a bodybuilder or something ?..(even that I can't fathom when bodybuilders take pills to make them stronger or look better)

'Men are the same as women...just inside out !'  
 

Offline qazibasit

  • Sr. Member
  • ****
  • Posts: 344
    • View Profile
Re: Why can steroid use lead to increased body odor?
« Reply #7 on: 04/07/2004 00:53:52 »
after taking too much steroids the person starts secreting volatile fats from the body with perspiration and the rancidification of those fats cause bad body odour.
 

Offline Exodus

  • Phileas Fogg
  • Moderator
  • Neilep Level Member
  • *****
  • Posts: 1471
  • Geology
    • View Profile
Re: Why can steroid use lead to increased body odor?
« Reply #8 on: 04/07/2004 06:38:42 »
quote:
Originally posted by neilep

What on earth is he taking the steroids for ?....you don't get a 'high' from them do you ?...or is he a bodybuilder or something ?..(even that I can't fathom when bodybuilders take pills to make them stronger or look better)

'Men are the same as women...just inside out !'  



And steroids make your testicles shrink apparently.
 

Offline bezoar

  • Hero Member
  • *****
  • Posts: 950
    • View Profile
Re: Why can steroid use lead to increased body odor?
« Reply #9 on: 04/07/2004 22:15:16 »
Doesn't help your cerebral function much either.
 

The Naked Scientists Forum

Re: Why can steroid use lead to increased body odor?
« Reply #9 on: 04/07/2004 22:15:16 »

 

SMF 2.0.10 | SMF © 2015, Simple Machines
SMFAds for Free Forums
 
Login
Login with username, password and session length